MAUDE Adverse Event Report: Datascope Corp. Sensation Plus 7.5Fr. 40cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control

Datascope Corp. Sensation Plus 7.5Fr. 40cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control
Model Number 0684-00-0568-01U
Medical Device Problem Codes Difficult to Flush (1251); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
During an emergency support program call, the customer reported loss of the arterial pressure waveform after the patient had been ambulating and returned from the bathroom.Multiple attempts to flush the sensation plus 7.5fr.40cc intra-aortic balloon (iab) inner lumen were unsuccessful, and the inner lumen was considered clotted; guidance was provided to cap and label the inner lumen and discontinue use.The fiber-optic source was reportedly not being used due to a previously reported issue, although it had functioned as expected during a prior call on 17 august.The customer declined further fiber-optic troubleshooting and planned to obtain an alternate arterial pressure source via radial arterial line.The iab was axillary placed, and the appropriate axillary placement considerations were reviewed.
 
Additional Manufacturer Narrative
An investigation was conducted regarding failure of the xxxx in the intra-aortic balloon (iab).Clotted inner lumen is a blockage of the catheter¿s inner channel, and it is typically caused by blood clot (thrombus) formation within that lumen.When the inner lumen becomes occluded by a blood clot, it can no longer transmit accurate arterial pressure.The clotted inner lumen can occur due to one or more of the following factors: inadequate flushing of the inner lumen.Kink in the inner lumen.Iab remaining inactive/standby for more than 30 minutes.These conditions may promote a slow blood flow within the inner lumen, leading to thrombus formation and occlusion.Once clotted, the inner lumen can no longer transmit accurate arterial pressure waveforms.Per ifu guidelines, failure to aspirate and flush the lumen immediately after catheter placement or when waveform damping is observed increases the risk of clot formation.In cases where resistance is met during aspiration or flushing is unsuccessful, the lumen should be considered occluded and discontinued from use.This issue continues to be monitored within the manufacturer¿s quality system.

Brand Name
Sensation Plus 7.5Fr. 40cc IAB with Accessories, US Only
Common Device Name
System, Balloon, Intra-Aortic And Control
Manufacturer (Section D)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key50750560
Report Number2248146-2026-0001522
Device Sequence Number8495174
Product Code DSP
UDI-Device Identifier10607567109565
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122628
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0568-01U
Device Catalogue Number0684-00-0568-01U
Device Lot Number3000478158
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2026
Initial Report FDA Received Date09/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE Intra-Aortic Balloon Pump (IABP).
Patient Age55 YR
Patient SexFemale
Patient Weight182 LB